Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Black Blister in Groin Area


 sooimlee - Sat Feb 27, 2010 7:20 pm

Hi,

About a week, maybe 2 weeks ago, I noticed a reddish looking blister in my groin area -- more specifically, in the crease towards the top of my right thigh. It wasn't painful or large. I did try to apply pressure to see if any fluid would come out, but nothing would and I figured it would go away on it's own and I promptly forgot about it.

Today I decided to check the area again, and it's still there, only now it's black and it looks like there is pus in there too. Again, I tried to apply pressure, but nothing except a tiny bead of blood came out. It still doesn't hurt, but because under the surface of the skin is black and looks like there's pus, I'm concerned.

What do I do for this? Is this something I should try to pop myself (and if so, how), or should I call my doctor on Monday? I am fearful of an infection in my leg from this, since it's been there for a quite a while now. Any advice would be greatly appreciated, thank you!
 Dr.M.jagesh kamath - Mon Mar 01, 2010 11:23 am

User avatar Hello,You seem to be having a bacterial infection of skin by name impetigo.This is very superficial but it can extend down a hair follicle and then called folliculitis.The organisms enter the abraded skin by a minor unnoticed injury,may be by scratching.
External application of antibiotic should be fine.Do not try to pop up the area.Do consult your doctor if this persists.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us